Alert archive / New York / Lake Effect Snow Watches in 2015

Lake Effect Snow Watch 13, NWS Buffalo, NY

November 20, 20157 counties in New York

NWS Buffalo, NY issued this lake effect snow watch at Nov 20, 2015, 3:40 PM EST for 7 counties in New York. It took effect at Nov 22, 2015, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 20, 2015, 3:40 PM EST (20:40 UTC)
In effect from
Nov 22, 2015, 1:00 AM EST
Expired
Nov 21, 2015, 12:51 PM EST
In force
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 98 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WWUS41 KBUF 202040
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EST FRI NOV 20 2015

NYZ006>008-012-019-020-085-210445-
/O.NEW.KBUF.LE.A.0013.151122T0600Z-151123T1200Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE
340 PM EST FRI NOV 20 2015

...LAKE EFFECT SNOW WATCH IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY MORNING.

* LOCATIONS...EAST OF LAKES ERIE AND ONTARIO... MAINLY FROM THE
  BOSTON HILLS SOUTH ACROSS THE SOUTHERN TIER OFF LAKE ERIE... AND
  OVER THE TUG HILL OFF LAKE ONTARIO. 

* TIMING...FROM LATE SATURDAY NIGHT THROUGH EARLY MONDAY MORNING.

* ACCUMULATIONS...6 TO 12 INCHES ARE POSSIBLE IN THE MOST
  PERSISTENT LAKE SNOWS. THE HIGHER AMOUNTS ARE POSSIBLE OVER THE
  TUG HILL AND ALONG THE CHAUTAUQUA RIDGE WHERE SNOWFALL COULD BE
  LOCALLY ENHANCED.

* FORECASTER CONFIDENCE...MEDIUM FORECAST CONFIDENCE. WHILE LAKE
  EFFECT SNOWS ARE EXPECTED TO DEVELOP... THERE REMAINS
  UNCERTAINTY IN THE EXACT LOCATION AND INTENSITY OF SNOWFALL.

* IMPACTS...LOCALIZED BANDS OF HEAVY SNOW ARE POSSIBLE AND COULD
  PRODUCE SLICK AND DIFFICULT TRAVEL CONDITIONS. WITH THIS BEING
  THE FIRST SIGNIFICANT SNOW THREAT OF THE SEASON FOR MANY... TAKE
  TIME TO ENSURE YOUR VEHICLE IS PREPARED FOR WINTER TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

CHURCH
4 follow-up statements
213 
WWUS41 KBUF 210248
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
948 PM EST FRI NOV 20 2015

NYZ006>008-012-019-020-085-211100-
/O.CON.KBUF.LE.A.0013.151122T0600Z-151123T1200Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE
948 PM EST FRI NOV 20 2015

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH MONDAY MORNING...

* LOCATIONS...EAST OF LAKES ERIE AND ONTARIO...MAINLY FROM THE 
  BOSTON HILLS SOUTH ACROSS THE SOUTHERN TIER OFF LAKE ERIE...
  AND OVER THE TUG HILL OFF LAKE ONTARIO.

* TIMING...FROM OVERNIGHT SATURDAY NIGHT THROUGH EARLY MONDAY 
  MORNING.

* ACCUMULATIONS...6 TO 12 INCHES ARE POSSIBLE IN THE MOST 
  PERSISTENT LAKE SNOWS.

* FORECASTER CONFIDENCE...MEDIUM FORECAST CONFIDENCE. WHILE LAKE 
  EFFECT SNOWS ARE EXPECTED TO DEVELOP...THERE REMAINS 
  UNCERTAINTY IN THE EXACT LOCATION AND INTENSITY OF SNOWFALL.

* IMPACTS...LOCALIZED BANDS OF HEAVY SNOW ARE POSSIBLE AND COULD 
  PRODUCE SLICK AND DIFFICULT TRAVEL CONDITIONS. WITH THIS BEING 
  THE FIRST SIGNIFICANT SNOW THREAT OF THE SEASON FOR MANY...
  TAKE TIME TO ENSURE YOUR VEHICLE IS PREPARED FOR WINTER TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

JJR/CHURCH
396 
WWUS41 KBUF 210831
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
331 AM EST SAT NOV 21 2015

NYZ006>008-012-019-020-085-211645-
/O.CON.KBUF.LE.A.0013.151122T0600Z-151123T1200Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE
331 AM EST SAT NOV 21 2015

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY MORNING...

* LOCATIONS...EAST OF LAKES ERIE AND ONTARIO...MAINLY FROM THE 
  BOSTON HILLS SOUTH ACROSS THE SOUTHERN TIER OFF LAKE ERIE...
  AND OVER THE TUG HILL OFF LAKE ONTARIO.

* TIMING...FROM OVERNIGHT TONIGHT THROUGH EARLY MONDAY MORNING.

* ACCUMULATIONS...6 TO 12 INCHES ARE POSSIBLE IN THE MOST
  PERSISTENT LAKE SNOWS.

* FORECASTER CONFIDENCE...MEDIUM FORECAST CONFIDENCE. WHILE LAKE 
  EFFECT SNOWS ARE EXPECTED TO DEVELOP...THERE REMAINS 
  UNCERTAINTY IN THE EXACT LOCATION AND INTENSITY OF SNOWFALL.

* IMPACTS...LOCALIZED BANDS OF HEAVY SNOW ARE POSSIBLE AND COULD 
  PRODUCE SLICK AND DIFFICULT TRAVEL CONDITIONS. WITH THIS BEING 
  THE FIRST SIGNIFICANT SNOW THREAT OF THE SEASON FOR MANY...
  TAKE TIME TO ENSURE YOUR VEHICLE IS PREPARED FOR WINTER TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

THOMAS
962 
WWUS41 KBUF 211445
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
945 AM EST SAT NOV 21 2015

NYZ006>008-012-019-020-085-212245-
/O.CON.KBUF.LE.A.0013.151122T0600Z-151123T1200Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE
945 AM EST SAT NOV 21 2015

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY MORNING...

* LOCATIONS...EAST OF LAKES ERIE AND ONTARIO...MAINLY FROM THE 
  BOSTON HILLS SOUTH ACROSS THE SOUTHERN TIER OFF LAKE ERIE...
  AND OVER THE TUG HILL OFF LAKE ONTARIO.

* TIMING...FROM OVERNIGHT TONIGHT THROUGH EARLY MONDAY MORNING.

* ACCUMULATIONS...6 TO 12 INCHES ARE POSSIBLE IN THE MOST 
  PERSISTENT LAKE SNOWS.

* FORECASTER CONFIDENCE...MEDIUM FORECAST CONFIDENCE. WHILE LAKE 
  EFFECT SNOWS ARE EXPECTED TO DEVELOP...THERE REMAINS 
  UNCERTAINTY IN THE EXACT LOCATION AND INTENSITY OF SNOWFALL.

* IMPACTS...LOCALIZED BANDS OF HEAVY SNOW ARE POSSIBLE AND COULD 
  PRODUCE SLICK AND DIFFICULT TRAVEL CONDITIONS. WITH THIS BEING 
  THE FIRST SIGNIFICANT SNOW THREAT OF THE SEASON FOR MANY...
  TAKE TIME TO ENSURE YOUR VEHICLE IS PREPARED FOR WINTER TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

HITCHCOCK
500 
WWUS41 KBUF 211751
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1251 PM EST SAT NOV 21 2015

NYZ019-020-220200-
/O.UPG.KBUF.LE.A.0013.151122T0600Z-151123T1200Z/
/O.NEW.KBUF.LE.W.0016.151122T0900Z-151123T1200Z/
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
1251 PM EST SAT NOV 21 2015

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 AM SUNDAY TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST
MONDAY. THIS UPGRADES THE LAKE EFFECT SNOW WATCH WHICH WAS
PREVIOUSLY IN EFFECT.

* LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES. GREATEST
  AMOUNTS ACROSS THE HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE.

* TIMING...FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING.

* ACCUMULATIONS...AN INCH OR LESS OVERNIGHT...2 TO 4 INCHES
  SUNDAY...3 TO 6 INCHES SUNDAY NIGHT...LEADING TO STORM TOTALS OF
  6 TO 10 INCHES IN THE MOST PERSISTENT LAKE SNOWS.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...LOCALIZED BANDS OF HEAVY SNOW WILL PRODUCE SLICK AND
  DIFFICULT TRAVEL CONDITIONS AT TIMES. WITH THIS BEING THE FIRST
  SIGNIFICANT SNOW THREAT OF THE SEASON FOR MANY...TAKE TIME TO
  ENSURE YOUR VEHICLE IS PREPARED FOR WINTER TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

NYZ006>008-220200-
/O.UPG.KBUF.LE.A.0013.151122T0600Z-151123T1200Z/
/O.NEW.KBUF.LE.W.0016.151122T1200Z-151123T1500Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1251 PM EST SAT NOV 21 2015

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 AM SUNDAY TO 10 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST
MONDAY. THIS UPGRADES THE LAKE EFFECT SNOW WATCH WHICH WAS
PREVIOUSLY IN EFFECT.

* LOCATIONS...EASTERN LAKE ONTARIO REGION. HEAVIER SNOW AMOUNTS
  WILL BE CONFINED TO THE TUG HILL PLATEAU.

* TIMING...FROM EARLY SUNDAY MORNING THROUGH LATE MONDAY MORNING.

* ACCUMULATIONS...1 TO 3 INCHES SUNDAY...4 TO 8 INCHES SUNDAY
  NIGHT...AND UP TO 2 INCHES MONDAY...LEADING TO STORM TOTALS OF 6
  TO 12 INCHES IN THE MOST PERSISTENT LAKE SNOWS.

* VISIBILITIES...LESS THAN A HALF MILE AT TIMES.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...LOCALIZED BANDS OF HEAVY SNOW WILL PRODUCE SLICK AND
  DIFFICULT TRAVEL CONDITIONS AT TIMES. WITH THIS BEING THE FIRST
  SIGNIFICANT SNOW THREAT OF THE SEASON FOR MANY...TAKE TIME TO
  ENSURE YOUR VEHICLE IS PREPARED FOR WINTER TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

NYZ012-085-220200-
/O.UPG.KBUF.LE.A.0013.151122T0600Z-151123T1200Z/
/O.NEW.KBUF.LE.Y.0029.151122T0900Z-151123T1200Z/
WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...ORCHARD PARK...SPRINGVILLE
1251 PM EST SAT NOV 21 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST
MONDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...SOUTHERN ERIE AND WYOMING COUNTIES. GREATEST AMOUNTS
  ACROSS THE HIGHER TERRAIN OF THE BOSTON HILLS AND WESTERN
  WYOMING COUNTY.

* TIMING...FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING.

* ACCUMULATIONS...AN INCH OR LESS OVERNIGHT...1 TO 3 INCHES
  SUNDAY...3 TO 5 INCHES SUNDAY NIGHT...LEADING TO STORM TOTALS OF
  4 TO 8 INCHES IN THE MOST PERSISTENT LAKE SNOWS.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...LOCALIZED BANDS OF SNOW WILL PRODUCE SLICK AND
  DIFFICULT TRAVEL CONDITIONS AT TIMES. WITH THIS BEING THE FIRST
  SIGNIFICANT SNOW THREAT OF THE SEASON FOR MANY...TAKE TIME TO
  ENSURE YOUR VEHICLE IS PREPARED FOR WINTER TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this lake effect snow watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow watch went out at Nov 20, 3:29 PM EST, 11 minutes earlier.

Area forecast discussion, Nov 20, 3:29 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EST FRI NOV 20 2015

.SYNOPSIS...
SEASONABLY COOL TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. A
STORM SYSTEM WILL MOVE TO OUR WEST DURING THE WEEKEND BRINGING GUSTY
WINDS SATURDAY AND SATURDAY NIGHT FOLLOWED BY LOCALIZED HEAVY LAKE
EFFECT SNOWS EAST OF THE LAKES FOR SUNDAY INTO MONDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
HIGH PRESSURE WILL BRIEFLY RIDGE INTO THE REGION THIS EVENING BEFORE
LOW PRESSURE ACROSS THE MIDWEST LIFTS A WARM FRONT TOWARD THE AREA
LATE TONIGHT. THIS WILL PROVIDE A BRIEF WINDOW FOR RADIATIONAL
COOLING THIS EVENING AHEAD OF MID-LEVEL CLOUDS WHICH WILL BUILD IN
FROM THE SOUTHWEST LATE TONIGHT. NEARLY ALL LOCATIONS WILL DROP
BELOW FREEZING TONIGHT...WITH THE COOLER SOUTHERN TIER VALLEYS AND
EASTERN LAKE ONTARIO REGION EXPECTED TO DROP WELL INTO THE 20S.

SATURDAY STILL LOOKS PRECIPITATION-FREE DURING THE DAYLIGHT HOURS,
AS LOW LEVEL MOISTURE WILL BE INITIALLY SLOW TO INCREASE BEHIND
DEPARTING SURFACE HIGH PRESSURE. HIGHS SATURDAY AFTERNOON WILL RANGE
NEAR SEASONABLE LEVELS IN THE 40S.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
THE MAIN WEATHER THREATS IN THE SHORT TERM ARE FIRST A PERIOD OF
GUSTY WINDS SATURDAY NIGHT WITH A COLD FRONT PASSAGE... FOLLOWED BY
THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOW EAST OF BOTH LAKES
ERIE AND ONTARIO SUNDAY THROUGH EARLY MONDAY... FOR WHICH A LAKE
EFFECT SNOW WATCH HAS BEEN ISSUED.

THE TROUGH DIGGING ACROSS THE NORTHERN ROCKIES TODAY WILL TRACK
EASTWARD ACROSS IOWA TO MICHIGAN ON SATURDAY BEFORE LIFTING ACROSS
THE LOWER GREAT LAKES SATURDAY NIGHT. THE ASSOCIATED DEEPENING
SURFACE LOW WILL TRACK FROM LAKE ERIE TO SOUTHWESTERN QUEBEC
SATURDAY NIGHT INTO SUNDAY MORNING.

A DEEPENING SURFACE LOW TRACKING JUST WEST OF THE FORECAST AREA WITH
A STRONG 1.5 PVU INTRUSION PASSING JUST NORTHWEST OF THE AREA IS
TYPICAL OF A STRONG WIND EVENT FOR THE FORECAST AREA... ESPECIALLY
ALONG AND NEAR THE LAKES. FORECAST MODELS HOWEVER REMAIN IN
CONSENSUS WITH THE WIND FIELD ALOFT BEHIND THE COLD FRONT ONLY
PEAKING AROUND 40 TO 45 KNOTS. AHEAD OF THE FRONT... A SSE LLJ
DEVELOPS TO AROUND 40 TO 45 KNOTS IN RESPONSE TO THE PRESSURE FALLS
TO OUR WEST... WHICH WILL PROMOTE SOME GUSTY DOWNSLOPE WINDS AT
DUNKIRK SATURDAY EVENING. EXPECT SOUTHWEST GALES TO DEVELOP ON THE
LAKES OVERNIGHT INTO SUNDAY MORNING... WITH SOME WIND GUSTS ACROSS
THE NIAGARA FRONTIER AND THE SAINT LAWRENCE VALLEY TO REACH 45 TO 50
MPH BY SUNDAY MORNING WHERE THE FUNNELING UP THE LAKES IS MAXIMIZED.
WITH THE EXPECTATION THAT THIS WILL LIKELY BE A WIND ADVISORY EVENT
FOR THESE WIND PRONE LOCATIONS... WILL CONTINUE TO MENTION IT IN
THE HWO FOR NOW.

AS THE SURFACE LOW MOVES FROM LAKE ERIE ACROSS FAR SOUTHERN ONTARIO
SATURDAY NIGHT... WE WILL BE WELL POSITIONED IN THE WARM SECTOR AT
THAT POINT. SHOWERS WILL MOVE ACROSS LOCATIONS CLOSEST TO THE CENTER
OF THE LOW / LOCATIONS NEAREST LAKES ERIE AND ONTARIO / WITH MUCH
LOWER CHANCES OF SHOWERS IN THE STRONG DOWNSLOPE FLOW ACROSS THE
NORTHERN FINGER LAKES REGION. PRECIPITATION WILL START AS ALL RAIN
IN THE WARM SECTOR AND TRANSITION TO LIGHT SNOW SHOWERS BEFORE
TAPERING OFF ONCE THE COLD FRONT MOVES THROUGH EARLY SUNDAY MORNING.
AGAIN THE NORTHERN FINGER LAKES MOST LIKELY TO BE LEFT OUT OF SEEING
MUCH PRECIP. BY SUNDAY MORNING THERE MAY BE A MINOR ACCUMULATION OF
SNOW ON THE HILL TOPS SOUTH OF BUFFALO...AND ALSO EAST OF LAKE
ONTARIO.

BEHIND THE COLD FRONT PASSAGE EARLY SUNDAY... EXPECT LAKE EFFECT
SNOW SHOWERS TO INCREASE QUICKLY FIRST OFF LAKE ERIE THEN OFF LAKE
ONTARIO DURING THE MORNING SUNDAY. 850 MB TEMPERATURES QUICKLY DROP
TO -8 TO -12C ACROSS THE LOWER GREAT LAKES OVER THE COURSE OF THE
DAY SUNDAY. THE STRONG COLD AIR ADVECTION THROUGH THE LOWER HALF OF
THE ATMOSPHERE WILL PUSH LAKE INDUCED EQUILIBRIUM HEIGHTS TO BETWEEN
10 AND 15 KFT WITH DECENT SATURATION FORECAST IN THE DENDRITIC
GROWTH ZONE. FORECAST MODELS CONTINUE TO SHOW FAIRLY LIMITED
SYNOPTIC MOISTURE ABOVE ABOUT 700MB... BUT THAT SHOULDN'T IMPACT THE
LAKE EFFECT SNOW SHOWERS MUCH AS THE DENDRITIC GROWTH ZONES LOWERS
TO BETWEEN 800MB AND 700MB THROUGH THE COURSE OF THE EVENT.
FURTHERMORE WITH THE UPPER LEVEL TROUGH OVER THE GREAT LAKES... A
LAKE-TO-LAKE CONNECTION COULD DEVELOP ESPECIALLY IN THE FIRST PART
OF THE DAY WHICH COULD HELP WITH LOW-LEVEL SATURATION AND
CONVERGENCE. THE MEAN FLOW IN THE LOW-LEVELS TURNS QUICKLY FROM WEST-
SOUTHWESTERLY EARLY SUNDAY MORNING TO MAINLY WESTERLY THROUGH THE
DAY SUNDAY INTO SUNDAY EVENING... LOCKING IN ON ABOUT 270 TO 280
DEGREES THROUGH SUNDAY NIGHT. THUS EXPECT LAKE EFFECT SNOW SHOWERS
TO BE MOST PERSISTENTLY LOCATED FROM THE BOSTON HILLS SOUTH ACROSS
SOUTHERN TIER OFF LAKE ERIE AND CENTERED ACROSS THE TUG HILL MAINLY
BETWEEN WATERTOWN AND OSWEGO OFF LAKE ONTARIO. WITH ABOUT AN 18 HOUR
WINDOW WHERE THESE SNOW BANDS COULD BE IN GENERALLY THE SAME
LOCATIONS HAVE DECIDED TO GO WITH A LAKE EFFECT SNOW WATCH EAST OF
BOTH LAKES FROM SUNDAY MORNING THROUGH EARLY MONDAY MORNING. AS IS
USUALLY THE CASE WITH LAKE EFFECT SNOW... FORECAST SNOW AMOUNTS
REMAIN LARGELY UNCERTAIN DEPENDING ON HOW MUCH THE BANDS WIGGLE
AROUND IN THE WESTERLY FLOW... BUT GENERALLY 6 TO 12 INCHES IS
POSSIBLE IN THE WATCH AREA... WITH HIGHEST AMOUNTS LIKELY ALONG THE
CHAUTAUQUA RIDGE AND THE TUG HILL WHERE ADDED UPSLOPE WILL LOCALLY
ENHANCE SNOWFALL.

TEMPERATURES WILL REMAIN COOLEST ACROSS THE SOUTHERN TIER AND NORTH
COUNTRY WHERE ELEVATION AND DYNAMIC COOLING FOR LAKE EFFECT BANDS
WILL HOLD TEMPERATURES IN THE LOWER 30S. ELSEWHERE ACROSS THE LAKE
PLAINS EXPECT HIGHS IN THE MID 30S TO AROUND 40 IN THE NORTHERN
FINGER LAKES REGION. LOWS SUNDAY NIGHT WILL BE LARGELY IN THE 20S
WITH SOME UPPER TEENS POSSIBLE IN THE INTERIOR VALLEYS OF THE
SOUTHERN TIER. EXPECT TO SEE SOME CLEARING IN THE CLOUD COVER
BETWEEN THE LAKE EFFECT BANDS SUNDAY NIGHT.

ON MONDAY... A SECONDARY SHORTWAVE WILL DIVE FROM THE UPPER GREAT
LAKES TO NEW YORK STATE. AS THIS WAVE APPROACHES... EXPECT REMAINING
LAKE EFFECT SHOWERS TO SWING NORTHWARD QUICKLY IN THE WARM ADVECTION
AHEAD OF THE WAVE BEFORE BREAKING UP. EXPECT SOME SCATTERED LIGHT
SNOW SHOWERS ACROSS THE AREA WITH THE WAVE PASSAGE ON MONDAY...
ALONG WITH HIGH TEMPERATURES ONLY IN THE 30S ACROSS THE REGION.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
BEHIND THE DEPARTING TROUGH MONDAY NIGHT... A TROUGH WILL DIG ALONG
THE WEST COAST INTO MID-WEEK BEFORE BECOMING CUT-OFF OVER THE
INTER-MOUNTAIN WEST. THIS WILL ALLOW FOR RISING HEIGHTS AND
SOUTHWESTERLY FLOW ACROSS THE FORECAST AREA LEADING INTO THE
THANKSGIVING HOLIDAY. THIS ALL POINTS TO MODERATING TEMPERATURES AND
DRY STRETCH OF WEATHER LEADING INTO THANKSGIVING WITH VERY MILD
TEMPERATURES AND CONTINUED DRY WEATHER THURSDAY AND FRIDAY. THE NEXT
CHANCE OF RAIN WILL WILL COME AS LOW ACROSS THE WEST DEPARTS AND
EVENTUALLY DRAGS A COLD FRONT ACROSS THE REGION BY THE WEEKEND.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
LAKE EFFECT CLOUDS WILL CONTINUE TO ERODED INTO EARLY EVENING.
HIGH PRESSURE WILL RIDGE INTO THE REGION THIS EVENING WITH VFR
CONDITIONS THROUGH TONIGHT. BREEZY CONDITIONS WILL PERSIST INTO
EARLY EVENING WITH SW WINDS GUSTING TO 30 KNOTS BEFORE DROPPING
OFF QUICKLY BY MID EVENING.

OUTLOOK...
SATURDAY...MAINLY VFR.
SATURDAY NIGHT...AREAS OF MVFR WITH SHOWERS LIKELY...IFR EAST OF
THE LAKES LATE WITH LAKE EFFECT SNOW DEVELOPING.
SUNDAY...AREAS OF MVFR/IFR IN LAKE EFFECT SNOW EAST OF THE LAKES.
MONDAY...VFR...EXCEPT MVFR/IFR POSSIBLE EAST OF THE LAKES WITH
LINGERING LAKE EFFECT SNOW SHOWERS.
TUESDAY AND WEDNESDAY...VFR.

&&

.MARINE...
COLD AIR ADVECTION WILL HELP MIX DOWN 925 MB WINDS INTO THIS
EVENING WITH HIGH END SCA CONDITIONS ON THE LAKES. WINDS WILL
GRADUALLY DIMINISH TONIGHT AS HIGH PRESSURE BRIEFLY RIDGES INTO
THE REGION.

A STRONG STORM SYSTEM WILL CUT TO THE WEST OF THE LAKES SATURDAY
INTO SUNDAY. THIS WILL BRING THE LIKELIHOOD FOR GALES ON THE
LAKES FOR SATURDAY NIGHT INTO SUNDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM LATE SATURDAY NIGHT THROUGH MONDAY
     MORNING FOR NYZ006>008-012-019-020-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR LEZ040-
         041.
         GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
         FOR LEZ040-041.
         GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY
         AFTERNOON FOR LOZ042>045-062>065.
         SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR
         LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR LOZ042.
         SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
         SLZ022.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Nov 20, 5:32 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
532 AM EST FRI NOV 20 2015

NYZ012-019>021-085-211045-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
532 AM EST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL MISSISSIPPI
VALLEY TO SOUTHERN ONTARIO SATURDAY BEFORE MOVING INTO THE OTTAWA
VALLEY SATURDAY NIGHT. THIS SYSTEM MAY BRING STRONG WINDS SATURDAY
NIGHT INTO EARLY SUNDAY MORNING AS IT PASSES TO OUR NORTHWEST.

COLD AIR WRAPPING IN BEHIND THIS LOW ON WESTERLY FLOW IS EXPECTED
TO PRODUCE LAKE EFFECT SNOWS ACROSS PORTIONS OF WESTERN NEW YORK
WITH POTENTIALLY SIGNIFICANT ACCUMULATIONS POSSIBLE ACROSS THE
WESTERN SOUTHERN TIER LATER SUNDAY INTO EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010-011-211045-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-
532 AM EST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL MISSISSIPPI
VALLEY TO SOUTHERN ONTARIO SATURDAY BEFORE MOVING INTO THE OTTAWA
VALLEY SATURDAY NIGHT. THIS SYSTEM MAY BRING STRONG WINDS SATURDAY
NIGHT INTO EARLY SUNDAY MORNING AS IT PASSES TO OUR NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-211045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
532 AM EST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL MISSISSIPPI
VALLEY TO SOUTHERN ONTARIO SATURDAY BEFORE MOVING INTO THE OTTAWA
VALLEY SATURDAY NIGHT. THIS SYSTEM MAY BRING GALES SATURDAY NIGHT
INTO EARLY SUNDAY MORNING AS IT PASSES TO OUR NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-211045-
OSWEGO-JEFFERSON-LEWIS-
532 AM EST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL MISSISSIPPI
VALLEY TO SOUTHERN ONTARIO SATURDAY BEFORE MOVING INTO THE OTTAWA
VALLEY SATURDAY NIGHT. THIS SYSTEM MAY BRING STRONG WINDS SATURDAY
NIGHT INTO EARLY SUNDAY MORNING AS IT PASSES TO OUR NORTHWEST.

COLD AIR WRAPPING IN BEHIND THIS LOW ON WESTERLY FLOW IS EXPECTED
TO PRODUCE LAKE EFFECT SNOWS EAST OF LAKE ONTARIO WITH
POTENTIALLY SIGNIFICANT ACCUMULATIONS POSSIBLE ACROSS THE TUG HILL
SUNDAY INTO EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-013-014-211045-
WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
532 AM EST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 3:42 PM ESTGale WatchBUF12 hr

Nearby

Lake Effect Snow Watches in New York, 2015Every lake effect snow watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.